Tysabri and sunburn?

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.
Post Reply
koneall
Family Elder
Posts: 124
Joined: Fri Aug 25, 2017 3:18 pm

Tysabri and sunburn?

Post by koneall » Fri Jun 15, 2018 6:20 am

I don't spend much time outdoors. An hour or so at lunchtime spent jogging is about it. So why do I have a rather deep tan and constant peeling sunburn?

TIA,

kevin

User avatar
Scott1
Volunteer Moderator
Posts: 1453
Joined: Wed Oct 22, 2008 2:00 pm
Been thanked: 4 times

Re: Tysabri and sunburn?

Post by Scott1 » Fri Jun 15, 2018 2:33 pm

Hi Kevin,

I had a look for reports of a relationship but there wasn't much I could find.

My gut instinct is you should complain about this and see a dermatologist. I live in Australia and sun exposure comes with the lifestyle. What you're describing doesn't feel right. Tysabri is not a medication to treat flippantly so don't be put off by a quick dismissal.

Regards,

User avatar
NHE
Volunteer Moderator
Posts: 5069
Joined: Sat Nov 20, 2004 3:00 pm
Has thanked: 1 time
Been thanked: 7 times
Contact:

Re: Tysabri and sunburn?

Post by NHE » Fri Jun 15, 2018 5:12 pm

koneall wrote:I don't spend much time outdoors. An hour or so at lunchtime spent jogging is about it. So why do I have a rather deep tan and constant peeling sunburn?
While you're working on figuring this out, it sounds like some good sun block is called for. Sunburn will predispose you to skin cancer even years later.

ElliotB
Family Elder
Posts: 1760
Joined: Mon Feb 03, 2014 4:08 pm
Has thanked: 1 time
Been thanked: 8 times

Re: Tysabri and sunburn?

Post by ElliotB » Sat Jun 16, 2018 6:21 am

The mid-day sun is when the sun's rays are the strongest.

Have you tried running early in the morning (a good time to run because the air is cooler) or in the early evening to see if that makes a difference?

Perhaps your body is talking to you. A tan is what your skin does to try to protect you from harmful UV rays. You may want to listen to it.

It is probably best to stay out of the sun during peak periods. I live in South Florida where the sun is pretty strong and am careful not to go out in the middle of the day. I do not use sun screen.

User avatar
NHE
Volunteer Moderator
Posts: 5069
Joined: Sat Nov 20, 2004 3:00 pm
Has thanked: 1 time
Been thanked: 7 times
Contact:

Re: Tysabri and sunburn?

Post by NHE » Sun Jun 17, 2018 3:24 am

koneall wrote:I don't spend much time outdoors. An hour or so at lunchtime spent jogging is about it. So why do I have a rather deep tan and constant peeling sunburn?
What other medications, supplements and/or skin care products are you using?

I include the last category because some skin lotions, such as Eucerin, carry a clear warning about increased sunlight sensitivity. This is their warning on their "Intensive Repair" lotion.
Sunburn Alert: This product contains an alpha hydroxy acid (AHA) that may increase your skin's sensitivity to the sun and particularly the possibility of sunburn. use a sunscreen, wear protective clothing, and limit sun exposure while using this product and for a week afterwards.

koneall
Family Elder
Posts: 124
Joined: Fri Aug 25, 2017 3:18 pm

Re: Tysabri and sunburn?

Post by koneall » Sun Jun 17, 2018 7:41 am

Thanks for the replies. One concern with tysabri is JC virus, benign in most people but dangerous to anyone with MS. That suggests it's having a major effect on the body's immune system. I was diagnosed exactly one year ago. I've had no recurrences since the first bout of vertigo. I know it won't happen but I'd like to get off drugs. Yesterday fell asleep on the porch with a book and overcast. An hour later woke up to brilliant sun and a new sunburn.

Post Reply
  • Similar Topics
    Replies
    Views
    Last post
  • If have to discontinue Tysabri
    by odin1243 » Tue Jun 05, 2018 10:57 am » in General Discussion
    5 Replies
    891 Views
    Last post by 1eye
    Wed Jun 13, 2018 12:24 pm